Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

June 27, 2016Deuel County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 27, 2016, 11:28 PM MDT for Deuel County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2016, 11:28 PM MDT (05:28 UTC)
Expired
Jun 28, 2016, 12:15 AM MDT
In force
47 min
Issued by
NWS North Platte, NE

County Deuel County, NE

The radar

The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
846 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

659 
WWUS83 KLBF 280528
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM MDT MON JUN 27 2016
 
NEZ022-056-280615-
GARDEN NE-DEUEL NE-
1128 PM MDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN...
NORTHEASTERN DEUEL AND WESTERN KEITH COUNTIES UNTIL 1215 AM MDT...

AT 1128 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER OSHKOSH...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSHKOSH...WINDLASS HILL...INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD
AND ASH HOLLOW STATE HISTORICAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4149 10235 4125 10205 4123 10205 4108 10233
      4139 10254
TIME...MOT...LOC 0528Z 324DEG 21KT 4139 10239 

$$

POWER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 27, 10:40 PM MDT, 48 minutes earlier.

Area forecast discussion, Jun 27, 10:40 PM MDT, 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
1140 PM CDT MON JUN 27 2016

.UPDATE...
Issued at 855 PM CDT Mon Jun 27 2016

Per coordination with SPC...Severe Thunderstorm Watch 302 has
been allowed to expire at 02z. There is still a chance for an
isolated severe thunderstorm capable of large hail and wind damage
overnight. This would be most likely across Western Sheridan
County and perhaps Garden County.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 305 PM CDT Mon Jun 27 2016

Surface based thunderstorms are developing this afternoon across the
Nebraska panhandle as expected, while other more isolated elevated
thunderstorms continue farther to the east. Short term high
resolution models are insistent that a small MCS will organize from
the developing activity in the Nebraska panhandle, and roll
southeast through southwest Nebraska this evening. Initially storms
across the panhandle will likely be supercells, with large hail the
main threat. This evening as the MCS develops, strong winds will
also be possible in addition to large hail. Storms should have
exited the area by midnight or shortly after.

Some mid level instability will remain into Tuesday morning, and the
NAM does develop some isolated elevated thunderstorms Tuesday
morning, so will continue the mention in the forecast. Otherwise
expect surface based thunderstorm development by late afternoon
across northwest Nebraska ahead of a decent mid level wave dropping
southeast into the region. Again, supercells expected initially with
a fairly large MCS developing by Tuesday evening across much of
western and southwest Nebraska.

.LONG TERM...(Tuesday night through Monday)
Issued at 305 PM CDT Mon Jun 27 2016

The main forecast challenge Tuesday night through Saturday is
precipitation. Periods of thunderstorms are likely with northwest
flow aloft and several wave or trough passages. Severe weather
potential enhanced Tuesday night west of a Gordon through North
Platte line and a slight risk further east to a Valentine thorugh
Broken Bow line. Models have been consistent with an mcs
developing off the Black Hills region southeastward across
western Nebraska. discrete supercells should evolve into a
forward propagating mcs, with heavy rainfall and damaging wind
gusts the main severe threats. Heavy rainfall is forecast across
the western Sandhills and into the Platte River system. widespread
half inch to inch amounts are likely with a strip to two inch
rainfall amounts possible. With most river below actions stage, no
immediate concerns for any river flooding.

Additional chances for thunderstorms to organize each afternoon
and evening period Wednesday through Friday. Upper flow becomes
more zonal this weekend, although storm chances still exist.
Highs should be held in the low 80s through Friday, warming into
the 90s by Sunday and Monday of next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1140 PM CDT Mon Jun 27 2016

Isolated clusters of thunderstorms are possible across Western
and North Central Nebraska overnight and Tuesday. The model
consensus suggests organized severe thunderstorm activity may be
underway around 00z Tuesday evening and continue through 06z
Tuesday night. The area of best chance for thunderstorms Tuesday
evening extends about 50 miles either side of a line from KIEN to
KLBF.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

UPDATE...CDC
SHORT TERM...Taylor
LONG TERM...Roberg
AVIATION...CDC
Hazardous weather outlook, Jun 27, 7:55 PM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CDT MON JUN 27 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-290200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
855 PM CDT MON JUN 27 2016 /755 PM MDT MON JUN 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA. AN ISOLATED STRONG OR SEVERE STORM
COULD DEVELOP. LARGE HAIL AND WIND DAMAGE ARE THE THREAT FOR
SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK ACROSS THE
OUTLOOK AREA AS A FRONT STALLS ACROSS THE REGION. THE FRONT WILL
BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY.

THERE IS A RISK OF SEVERE THUNDERSTORMS WEST OF A VALENTINE TO
BROKEN BOW LINE TUESDAY EVENING. THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS.

CHANCES FOR THUNDERSTORMS WILL CONTINUE MID TO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS THE NEBRASKA PANHANDLE AND
SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 27, 6:36 PM MDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM MDT MON JUN 27 2016

NEZ069-280100-
CHASE NE-
636 PM MDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHASE COUNTY UNTIL
700 PM MDT...

AT 636 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF LAMAR...OR 18 MILES SOUTHWEST OF IMPERIAL...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CHASE
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN NEBRASKA.

LAT...LON 4035 10205 4048 10205 4039 10177 4035 10177
TIME...MOT...LOC 0036Z 299DEG 23KT 4039 10196

SNIVELY
Special weather statement, Jun 27, 8:17 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM MDT MON JUN 27 2016

NEZ004-280245-
SHERIDAN NE-
817 PM MDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 845 PM MDT...

AT 817 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF WILD HORSE BUTTE...OR 18 MILES NORTH OF ALLIANCE...
MOVING SOUTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KRAUSE LAKE.

LAT...LON 4244 10268 4216 10260 4216 10274 4244 10275
TIME...MOT...LOC 0217Z 344DEG 20KT 4236 10289

SNIVELY
Local storm report, Jun 27, 8:43 PM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
943 PM CDT MON JUN 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             4 NNW CRESCENT LAKE NWR 41.79N 102.44W
06/27/2016  E1.00 INCH       GARDEN             NE   PUBLIC

0311 PM     HAIL             CRESCENT LAKE NWR       41.74N 102.41W
06/27/2016  M1.00 INCH       GARDEN             NE   PARK/FOREST SRVC

0324 PM     HAIL             7 NNW OSHKOSH           41.50N 102.40W
06/27/2016  M1.00 INCH       GARDEN             NE   PUBLIC

            HAIL WAS SLIGHTLY LARGER THAN QUARTERS

0324 PM     TSTM WND GST     7 NNW OSHKOSH           41.50N 102.40W
06/27/2016  E70.00 MPH       GARDEN             NE   PUBLIC

            WINDS WERE ESTIMATED AT 70+ MPH. 1400 POUND ROUND BALES
            WERE ROLLED ACROSS THE PASTURE, IN ADDITION TO 45 POUND
            FEED PALLETS BEING MOVED 20+ FEET. TRAMPOLINE WHICH WAS
            ANCHORED BY 1 FOOT STAKES, AND WAS LAUNCHED INTO THE AIR
            WITH UNKNOW LANDING LOCATION.

0340 PM     HAIL             9 WSW OSHKOSH           41.36N 102.50W
06/27/2016  M1.50 INCH       GARDEN             NE   PUBLIC

            ONE WINDOW WAS CRACKED AT THE RESIDENTS

0415 PM     HAIL             9 NNE CHAPPELL          41.21N 102.40W
06/27/2016  M1.75 INCH       DEUEL              NE   PUBLIC

            GROUND IS COVERED BY GOLF BALL SIZE HAIL. WINDS WERE
            ESTIMATED AT 50 MPH. RESIDENTS SUSPECTED WHEAT CROP WAS
            SEVERLY DAMAGED, BUT HAD YET TO ASSESS DAMAGE.

0430 PM     HAIL             5 NE CHAPPELL           41.15N 102.40W
06/27/2016  E1.75 INCH       DEUEL              NE   PUBLIC

            HAIL WAS JAGGED AND IRREGULARLY SHAPED INITIALLY

0445 PM     HAIL             8 SE CHAPPELL           41.01N 102.36W
06/27/2016  M2.00 INCH       DEUEL              NE   TRAINED SPOTTER

            CROP DAMAGE. RELAYED VIA SOCIAL MEDIA

0500 PM     HAIL             6 SE CHAPPELL           41.03N 102.39W
06/27/2016  E1.00 INCH       DEUEL              NE   PUBLIC

            HAIL AT LEAST QUARTER SIZE. WIND GUSTS EST 50-60 MPH

0615 PM     HAIL             VENANGO                 40.76N 102.04W
06/27/2016  E1.75 INCH       PERKINS            NE   TRAINED SPOTTER

0615 PM     HAIL             2 S VENANGO             40.73N 102.04W
06/27/2016  M1.50 INCH       PERKINS            NE   PUBLIC

            GROUND IS COVERED IN PING PONG SIZE HAIL. SKYLIGHT IN THE
            RESIDENTS HOUSE WAS KNOCKED OUT. WHEAT FIELDS HAVE BEEN
            SEVERELY...IF NOT COMPLETELY WIPED OUT.

0615 PM     TSTM WND GST     2 S VENANGO             40.73N 102.04W
06/27/2016  E60.00 MPH       PERKINS            NE   PUBLIC

            IN ADDITION TO ESTIMATED 60 MPH WINDS...WIND DRIVEN PING
            PONG SIZE HAIL.

0615 PM     HAIL             S VENANGO               40.76N 102.04W
06/27/2016  M2.00 INCH       PERKINS            NE   PUBLIC

            GROUND COVERED...RELAYED VIA SOCIAL MEDIA

0648 PM     TSTM WND GST     11 WNW IMPERIAL         40.58N 101.83W
06/27/2016  E70.00 MPH       CHASE              NE   PUBLIC

            WIND GUST WERE ESTIMATED AT 70+ MPH...IN ADDITION TO A
            FEW QUARTER SIZE HAILSTONES.

0648 PM     HAIL             11 WNW IMPERIAL         40.58N 101.83W
06/27/2016  M1.00 INCH       CHASE              NE   PUBLIC

&&

MOLDAN
Special weather statement, Jun 27, 8:44 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM MDT MON JUN 27 2016

NEZ004-280315-
SHERIDAN NE-
844 PM MDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 915 PM MDT...

AT 844 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILD HORSE BUTTE...OR 13 MILES NORTHEAST OF ALLIANCE...MOVING
SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KRAUSE LAKE AND WICKSON LAKE.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 97.

LAT...LON 4215 10242 4207 10270 4209 10270 4210 10274
      4237 10275
TIME...MOT...LOC 0244Z 306DEG 17KT 4226 10273

SNIVELY
Special weather statement, Jun 27, 10:29 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM MDT MON JUN 27 2016

NEZ022-280530-
GARDEN NE-
1029 PM MDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
1130 PM MDT...

AT 1029 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF LISCO...OR 20 MILES NORTHWEST OF OSHKOSH...MOVING
SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSHKOSH...LISCO...INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...
RICHARDSON LAKE AND SUGAR LOAF HILL.

LAT...LON 4171 10264 4174 10258 4124 10216 4124 10258
      4132 10262 4139 10261 4140 10264
TIME...MOT...LOC 0429Z 328DEG 19KT 4160 10265

CDC
Special weather statement, Jun 27, 11:28 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM MDT MON JUN 27 2016

NEZ022-056-280615-
GARDEN NE-DEUEL NE-
1128 PM MDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN...
NORTHEASTERN DEUEL AND WESTERN KEITH COUNTIES UNTIL 1215 AM MDT...

AT 1128 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER OSHKOSH...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSHKOSH...WINDLASS HILL...INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD
AND ASH HOLLOW STATE HISTORICAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4149 10235 4125 10205 4123 10205 4108 10233
      4139 10254
TIME...MOT...LOC 0528Z 324DEG 21KT 4139 10239

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:34 PM MDTSpecial Weather StatementLBFChase26 min
Jun 27, 6:36 PM MDTSpecial Weather StatementLBFChase24 min
Jun 27, 8:17 PM MDTSpecial Weather StatementLBFSheridan28 min
Jun 27, 8:44 PM MDTSpecial Weather StatementLBFSheridan31 min
Jun 27, 10:29 PM MDTSpecial Weather StatementLBFGarden61 min
Jun 28, 7:03 AM MDTSpecial Weather StatementLBFCherry42 min
Jun 28, 7:42 AM MDTRiver Flood WarningLBFGarden, Keith52 hr
Jun 28, 7:45 AM MDTSpecial Weather StatementLBFCherry45 min
Jun 28, 8:59 AM MDTSpecial Weather StatementLBFHooker46 min
Jun 28, 9:47 AM MDTSpecial Weather StatementLBFThomas43 min
Jun 28, 9:57 AM MDTSpecial Weather StatementLBFBrown48 min
Jun 28, 4:25 PM MDTSpecial Weather StatementLBFSheridan50 min
Jun 28, 4:44 PM MDTSevere Thunderstorm WarningLBFCherry46 min
Jun 28, 4:59 PM MDTSpecial Weather StatementLBFSheridan46 min
Jun 28, 5:13 PM MDTSevere Thunderstorm WarningLBFSheridan47 min
Jun 28, 5:20 PM MDTSevere Thunderstorm WarningLBFSheridan40 min
Jun 28, 5:51 PM MDTSevere Thunderstorm WarningLBFCherry24 min
Jun 28, 5:57 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan33 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.